Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 22, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at May 28, 2019, 4:10 PM CDT for Atchison County, Holt County, Nodaway County, Missouri. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2019, 4:10 PM CDT (21:10 UTC)
- Expired
- May 29, 2019, 1:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Atchison County, MO, Holt County, MO, Nodaway County, MO
The radar
The Omaha radar (KOAX), 125 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -237 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
871
WGUS53 KEAX 282110
FFWEAX
MOC005-087-147-290300-
/O.NEW.KEAX.FF.W.0022.190528T2110Z-190529T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
410 PM CDT Tue May 28 2019
The National Weather Service in Pleasant Hill has issued a
* Flash Flood Warning for...
Atchison County in northwestern Missouri...
Northwestern Holt County in northwestern Missouri...
Northwestern Nodaway County in northwestern Missouri...
* Until 1000 PM CDT.
* At 406 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain moving into the warned area from the southwest.
Rainfall rates with the heaviest downpours are in excess of one
inch per hour. Saturated soils are in place and flash flooding is
expected to begin shortly.
* Some locations that will experience flooding include...
Tarkio, Rock Port, Fairfax, Burlington Junction, Hopkins, Rockport,
Clearmont, Elmo, Westboro, Watson, Quitman, Corning, Phelps City
and Indian Cave State Park.
This includes Interstate 29 between mile markers 95 and 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 4057 9463 4032 9517 4026 9518 4019 9548
4024 9547 4026 9555 4030 9556 4032 9561
4031 9566 4034 9562 4041 9566 4046 9564
4046 9568 4048 9570 4055 9566 4056 9568
4052 9571 4052 9575 4058 9577
$$
SAW2 follow-up statements
121
WGUS53 KEAX 290215
FFWEAX
MOC005-087-147-290600-
/O.EXT.KEAX.FF.W.0022.000000T0000Z-190529T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
915 PM CDT Tue May 28 2019
The National Weather Service in Pleasant Hill has extended the
* Flash Flood Warning for...
Atchison County in northwestern Missouri...
Northwestern Holt County in northwestern Missouri...
Northwestern Nodaway County in northwestern Missouri...
* Until 100 AM CDT.
* At 914 PM CDT, Doppler radar indicated an additional round of
thunderstorms producing heavy rain moving into the warned area.
Flash flooding has already occurred with earlier rounds of heavy
rain and is likely to occur again.
* Some locations that will experience flooding include...
Tarkio, Rock Port, Fairfax, Burlington Junction, Hopkins, Rockport,
Clearmont, Elmo, Westboro, Watson, Quitman, Corning, Phelps City
and Indian Cave State Park.
This includes Interstate 29 between mile markers 95 and 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 4057 9463 4032 9517 4026 9518 4019 9548
4024 9547 4026 9555 4030 9556 4032 9561
4031 9566 4034 9562 4041 9566 4046 9564
4046 9568 4048 9570 4055 9566 4056 9568
4052 9571 4052 9575 4058 9577
$$
Laflin780
WGUS73 KEAX 290556
FFSEAX
Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1256 AM CDT Wed May 29 2019
MOC005-087-147-290604-
/O.EXP.KEAX.FF.W.0022.000000T0000Z-190529T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Atchison MO-Holt MO-Nodaway MO-
1256 AM CDT Wed May 29 2019
...THE FLASH FLOOD WARNING FOR ATCHISON...NORTHWESTERN HOLT AND
NORTHWESTERN NODAWAY COUNTIES WILL EXPIRE AT 100 AM CDT...
The heavy rain has ended and flash flooding is no longer expected to
pose a threat. However...an areal flood warning remains in effect
through 1230 PM Wednesday and many roads are still closed due to
flooding. Please continue to heed any remaining road closures.
LAT...LON 4057 9463 4032 9517 4026 9518 4019 9548
4024 9547 4026 9555 4030 9556 4032 9561
4031 9566 4034 9562 4041 9566 4046 9564
4046 9568 4048 9570 4055 9566 4056 9568
4052 9571 4052 9575 4058 9577
$$
LaflinWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at May 28, 3:25 PM CDT, 45 minutes earlier.
Area forecast discussion, May 28, 3:25 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
325 PM CDT Tue May 28 2019
.Discussion...
Issued at 324 PM CDT TUE MAY 28 2019
The main concern with this forecast continues to be the potential
for severe weather, with large hail, damaging winds, and tornadoes
possible, and flash flooding likely.
Early in the day and ongoing convection has added a bit of a wrench
into the outlook for this afternoon. The storms that moved across
northern MO earlier today helped reinforce an existing boundary
and also lay down a new boundary in our northeastern zones.
Synoptically, a stationary front is draped along the Missouri
River valley. This front was likely reinforced by the outflow and
the colder post- storm airmass in northern MO. As a result, we
have temperatures ranging from the lower 60s in northern MO to
the upper 70s in our southern zones. These warm temperatures are
in spite of thick low to mid-level cloud coverage. Models seem to
be resolving the low clouds well and the 18Z KTOP sounding shows
that there is minimal inhibition in the warm sector. Forecast
soundings show this as well and the end result of the low clouds
is to basically weaken low level lapse rates. Above this layer,
steep lapse rates exist. Given the steep mid-level lapse rates,
large hail is expected with any storm throughout the forecast
area. The weaker low level lapse rates may limit the damaging
wind potential. The tornado risk will remain and will likely
increase as stronger low-level flow moves over the region. This
will enhance the low-level helicity values after 22/23Z.
Additionally, if any storm is able to move along the boundary, the
tornado risk will increase significantly. The problem is that the
boundary is oriented west to east and right moving supercell
motion is northeast. It's not out of the question but there's a
stronger possibility of storms crossing the boundary and briefly
interacting with it than anchoring to it.
For the flash flood potential, the underlying conditions are
obviously saturated with most rivers in flood across the forecast
area. Flash flood guidance is very low and any new convection
exacerbates the ongoing issues. Earlier today, storms that moved
through the northeastern portions of the forecast area produced over
2 inches of rain in a short period of time. This a a testament to
the very high precipitable water values in excess of 1.6" across
the area and overspreading the warm front. So storms that are
north of the front will still be capable of very heavy rainfall.
In fact, north of the front should see the most widespread
rainfall, another 1 to 2 inches expected from this afternoon
through tonight. There will likely be pockets of heavier rain,
depending on where storms track and whether they train or not.
Rain should move east of the area tomorrow morning. There may be
some lingering showers/storms after 12Z tomorrow but the heaviest
rains will have moved away. So the flash flood watch ending at 12Z
looks good for now. The only change was to add a county of rows
southward.
For Wednesday into Wednesday night, the Tuesday/Tuesday night
convection will help push the front south of the forecast area.
There may be some showers/storms in our far southern area, but it
looks like the heaviest rain will stay south of our area. Finger
crossed, we can start to dry out, at least for a few days.
&&
.Aviation...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 1235 PM CDT TUE MAY 28 2019
An active weather scenario is expected to evolve this afternoon/
evening. First, an initial round of storms moving into
northeastern KS will move into northwestern MO early this
afternoon. This round should stay north of the KC terminals and
just impact KSTJ. Another round of storms should move through late
this afternoon to this evening. This round looks like it would be
severe and affect all the terminals. After storms move through,
MVFR ceilings are possible overnight into tomorrow morning.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through Wednesday morning for KSZ102.
MO...Flash Flood Watch through Wednesday morning for MOZ001>008-
011>017-020>025-032-033.
&&
Discussion...CDB
Aviation...CDBHazardous weather outlook, May 28, 4:29 AM CDT, 11 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 429 AM CDT Tue May 28 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-290930- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 429 AM CDT Tue May 28 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Widespread severe storms are possible this afternoon and evening. Hazards include strong to damaging winds, large hail, and a few possible tornadoes. Flash flooding is possible tonight into Wednesday morning. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Wednesday through Monday Storms capable of producing large hail and strong wind gusts are possible Wednesday afternoon and evening before dry conditions return to the area late Wednesday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, May 28, 3:36 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
336 PM CDT TUE MAY 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM HAIL HIGHLAND 39.86N 95.27W
05/28/2019 M1.50 INCH DONIPHAN KS PUBLIC
&&
SGALocal storm report, May 28, 3:41 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
341 PM CDT TUE MAY 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL SAVANNAH 39.94N 94.83W
05/28/2019 M1.25 INCH ANDREW MO PUBLIC
&&
SGASpecial weather statement, May 28, 3:53 PM CDT, 17 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 353 PM CDT Tue May 28 2019 MOZ007-008-282145- Schuyler MO-Putnam MO- 353 PM CDT Tue May 28 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PUTNAM AND SCHUYLER COUNTIES UNTIL 445 PM CDT... At 353 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles west of Queen City, or 12 miles east of Unionville, moving northeast at 45 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Unionville, Lancaster, Queen City, Downing, Glenwood, Worthington and Livonia. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for north central and northeastern Missouri. LAT...LON 4036 9235 4046 9324 4058 9319 4060 9235 TIME...MOT...LOC 2053Z 228DEG 41KT 4048 9277 Barham
Local storm report, May 28, 4:03 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
403 PM CDT TUE MAY 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HAIL 1 E RIDGEWAY 40.38N 93.91W
05/28/2019 M1.75 INCH HARRISON MO PUBLIC
&&
SGALocal storm report, May 28, 4:05 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
405 PM CDT TUE MAY 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 4 N BETHANY 40.33N 94.03W
05/28/2019 M1.50 INCH HARRISON MO TRAINED SPOTTER
IN ADDITION TO PING PONG BALL SIZED HAIL,
1.87 INCHES OF RAIN FELL WITH STORMS.
&&
MMSLocal storm report, May 28, 4:09 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
409 PM CDT TUE MAY 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST 2 WSW CAINSVILLE 40.42N 93.82W
05/28/2019 E60 MPH HARRISON MO 911 CALL CENTER
DELAYED REPORT.
&&
SGAThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 11:36 PM CDT | Special Weather Statement | EAX | Harrison, Worth | 39 min |
| May 28, 12:27 AM CDT | Special Weather Statement | EAX | Mercer | 48 min |
| May 28, 12:47 AM CDT | Special Weather Statement | EAX | Mercer | 43 min |
| May 28, 1:01 AM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam | 29 min |
| May 28, 1:28 AM CDT | Special Weather Statement | EAX | Putnam | 47 min |
| May 28, 2:08 AM CDT | Special Weather Statement | EAX | Atchison | 37 min |
| May 28, 2:15 AM CDT | Severe Thunderstorm Warning | EAX | Atchison | 30 min |
| May 28, 2:42 AM CDT | Special Weather Statement | EAX | Atchison | 33 min |
| May 28, 3:09 AM CDT | Special Weather Statement | EAX | Nodaway | 36 min |
| May 28, 4:16 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 45 hr |
| May 28, 4:16 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 4 days |
| May 28, 4:16 AM CDT | River Flood Warning | EAX | Adair, Macon, Putnam, Schuyler | 3 days |
| May 28, 4:16 AM CDT | River Flood Warning | EAX | Grundy, Livingston | 65 hr |
| May 28, 8:44 AM CDT | River Flood Warning | EAX | Ray | 60 hr |
| May 28, 8:44 AM CDT | River Flood Warning | EAX | Carroll | 71 hr |
| May 28, 9:17 AM CDT | River Flood Warning | EAX | Andrew, Holt, Nodaway | 49 hr |
| May 28, 9:47 AM CDT | Special Weather Statement | EAX | Grundy | 28 min |
| May 28, 10:14 AM CDT | Special Weather Statement | EAX | Grundy | 31 min |
| May 28, 10:32 AM CDT | Severe Thunderstorm Warning | EAX | Grundy, Linn, Sullivan | 28 min |
| May 28, 10:56 AM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Sullivan | 49 min |
| May 28, 11:38 AM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon | 54 min |
| May 28, 1:08 PM CDT | Areal Flood Warning | EAX | Adair, Grundy, Linn, Livingston, Macon, Sullivan | 6 hr |
| May 28, 1:47 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt | 28 min |
| May 28, 2:03 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Gentry, Nodaway | 42 min |
| May 28, 2:07 PM CDT | Flash Flood Warning | EAX | Andrew, DeKalb, Gentry, Holt, Nodaway, Worth | 6 hr |
| May 28, 2:22 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 23 min |
| May 28, 2:42 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 21 min |
| May 28, 2:45 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Harrison, Worth | 30 min |
| May 28, 3:07 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Gentry, Holt, Nodaway | 23 min |
| May 28, 3:11 PM CDT | Severe Thunderstorm Warning | EAX | Harrison, Mercer | 49 min |
| May 28, 3:28 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb, Gentry, Holt, Nodaway, Worth | 47 min |
| May 28, 3:36 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt, Nodaway | 39 min |
| May 28, 3:46 PM CDT | Flash Flood Warning | EAX | Adair, Grundy, Harrison, Mercer, Putnam, Schuyler and 1 more | 6 hr |
| May 28, 3:47 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Holt, Nodaway | 43 min |
| May 28, 3:53 PM CDT | Special Weather Statement | EAX | Putnam, Schuyler | 52 min |
| May 28, 3:55 PM CDT | Severe Thunderstorm Warning | EAX | Harrison, Mercer | 35 min |
| May 28, 4:12 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Harrison | 48 min |
| May 28, 4:24 PM CDT | Special Weather Statement | EAX | Andrew, Holt, Nodaway | 51 min |
| May 28, 4:30 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Harrison | 30 min |
| May 28, 4:53 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison, Mercer | 52 min |
| May 28, 4:54 PM CDT | Severe Thunderstorm Warning | EAX | Harrison, Mercer | 51 min |
| May 28, 5:01 PM CDT | Special Weather Statement | EAX | Gentry | 29 min |
| May 28, 5:15 PM CDT | Flash Flood Warning | EAX | Gentry, Harrison | 6 hr |
| May 28, 5:15 PM CDT | Special Weather Statement | EAX | Harrison | 45 min |
| May 28, 5:24 PM CDT | Flash Flood Warning | EAX | Daviess, Grundy, Harrison, Linn, Livingston, Sullivan | 12 hr |
| May 28, 5:25 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Sullivan | 50 min |
| May 28, 5:58 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Schuyler, Sullivan | 77 min |
| May 28, 6:47 PM CDT | Flash Flood Warning | EAX | Platte | 6 hr |
| May 28, 6:51 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte | 39 min |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.